MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The guide sheath was returned to olympus for evaluation without the x-ray opaque tip.The tip of the tube was completely crushed and deformed into an ellipse.The position of the x-ray tip was confirmed from the fixation marks in the tube, but no abnormality was noted.There was buckling observed at about 73 millimeters (mm), 227 mm, 400 mm, and 870 mm from the tip.Inspection confirmed that the x-ray opaque tip had fallen out of the guide sheath; however, the reported event could not be reproduced as the x-ray opaque tip had already fallen out.Additional information has been requested.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if additional information has been received.
 
Event or Problem Description
An olympus representative reported to olympus, on behalf of the customer, that the radiopaque marker fell off from the single use guide sheath during an endobronchial ultrasound.This occurred when the attached biopsy forceps were inserted into the guide sheath and the first cytological examination was performed.At this point, the guide sheath had been inserted into the bronchoscope and the inside of the bronchi had been visualized.It was not determined where the dropped opaque maker was.Since there was no change in the patient's condition, the procedure was completed without retrieving the opaque marker.The patient was hospitalized; however, there was no further medical or surgical intervention done aside from a planned follow up.
 
Additional Manufacturer Narrative
This report is being supplemented to report the additional information received as reflected in b5.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Additional information was received from an olympus representative on behalf of the customer.The patient was reportedly hospitalized before the bronchoscopy and remained hospitalized due to other unspecified diseases.The retained radiopaque marker did not prolong their hospitalization nor necessitate transfer.At this time, there was no particular effect on the patient's physical condition and no examination or diagnosis had been made to follow up on the radiopaque marker residuals.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, although the root cause could not be determined, the mechanism that likely caused the reported event is as follows: 1) when the guiding device was inserted into the guide sheath, the tip of the guiding device was bent.2) the joint of guiding device was caught in the radiopaque tip.3) the guiding device was moved forward and backward while the joint of the guiding device was caught in the radiopaque tip, or the guide sheath was pulled into the pulling direction.4) the guiding device was pushed and pulled while the radiopaque tip was caught in the guiding device.This caused the position of the radiopaque tip to displace.5) the radiopaque tip was misaligned diagonally with respect to the tube.Therefore, when the biopsy forceps were extended from the guide sheath, the biopsy forceps was caught in the radiopaque tip.As a result, the radiopaque tip detached from the tube.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿while the ultrasound probe or endotherapy is inserted into the guide sheath, do not force the endoscope or guide sheath.Doing so could result in bending or breaking of endotherapy and/or ultrasound probe.¿ ¿do not insert the endotherapy into the guide sheath if the forceps cups are open or if the cytology brush is extended from the distal end of the tube.Doing so could damage the endoscope and/or instrument.¿ this supplemental report includes a correction to g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16475593
Report Number9614641-2023-00298
Device Sequence Number7250057
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number28K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/07/2023
04/26/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date03/14/2023
05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age66 YR
Patient SexMale
Patient Weight61 KG